Texas, 2006High Wind in Texas, November 14 to 15, 2006
November 14 to 15, 2006 · NWS AMA · 21 events in 16 counties and zones
A developing and deepening upper low over the Central Plains states moved into Oklahoma producing high winds across sections of the Texas panhandle. No damage or injuries were reported.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing and deepening upper low over the Central Plains states moved into Oklahoma producing high winds across sections of the Texas panhandle. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 14, 12:08 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 14, 12:08 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1208 PM CST TUE NOV 14 2006
.AVIATION...
NOT MUCH HAS CHANGED SINCE THE LAST DISCUSSION OTHER THAN AN INCREASE
IN CONFIDENCE. 18Z TAFS SHOW PROLONG PERIOD OF STRONG WINDS AS THE
LOW PRESSURE SYSTEM SLIDES ACROSS THEN EAST OF THE PANHANDLES. AN
AVIATION WEATHER WARNING MAY BE WARRANTED FOR THE AMARILLO AIRPORTS
AS SURFACE WINDS APPROACH 40 KT.
FCSTID = NUNEZ
&&
.PREV DISCUSSION... /ISSUED 544 AM CST TUE NOV 14 2006/
AVIATION...
WIND SPEED AND DIRECTION ARE MAJOR CONCERN FOR THIS TAF ISSUANCE.
WEST TO SOUTHWEST WIND WILL BEGIN TO INCREASE BY LATE MORNING AROUND
16Z AS A LOW PRESSURE TROUGH DEVELOPS ACROSS NEW MEXICO AND MOVES
ACROSS THE PANHANDLES. WINDS SHOULD START OFF IN THE 15-25 KT RANGE
WITH GUSTS TO 35 KTS ESPECIALLY AT THE KDHT TAF SITE...WHILE KAMA AND
KGUY SEE GUSTS UP TO 30 KTS. WIND WILL REMAIN STRONG OUT OF THE WEST
UNTIL SUNSET WHEN A COLD FRONT WILL PUSH THROUGH AND THEN RAMP UP
SUSTAINED WIND SPEEDS INTO THE 30-35 KT RANGE FOR ALL TAF SITES WITH
GUSTS UP TO 45-48 KTS POSSIBLE. WILL HOLD OFF ON AIRPORT WEATHER
WARNING FOR KAMA SINCE IT IS TOO EARLY TO NAIL DOWN WHETHER KAMA
WILL GET SUSTAINED 40 KNOT WINDS.
FCSTID = JORDAN
PREV DISCUSSION... /ISSUED 328 AM CST TUE NOV 14 2006/
SYNOPSIS...
VERY CHALLENGING FORECAST IN THE SHORT TERM. BIGGEST CONCERNS ARE
TIMING OF STRONGEST WINDS AND FIRE DANGER CONDITIONS. WILL ADDRESS
THE FIRE WEATHER CONCERNS IN A SEPARATE SECTION. SHORTWAVE TROUGH
MOVING EAST OUT OF THE NORTHERN AND CENTRAL ROCKIES AND ACROSS THE
NORTHERN AND CENTRAL PLAINS STATES TODAY AND TONIGHT. CLOSED UPPER
LOW FORECASTED TO DIG SOUTHWARD INTO OK BY LATE TONIGHT. IN THE
MEANTIME...SURFACE LOW AND 700 MB LOW OVER NORTHEASTERN CO AND THE NE
PANHANDLE FORECASTED TO DEEPEN OVER THE CENTRAL PLAINS STATES THIS
AFTERNOON AND THIS EVENING. THE SURFACE AND 700 MB LOWS FORECASTED TO
ALSO DIG SOUTHWARD INTO KS AND OK TONIGHT. AT THIS TIME...IT APPEARS
THAT THE WINDS WILL BEGIN INCREASING THIS AFTERNOON INTO THE BREEZY
CATEGORY BY LATE THIS MORNING AND THEN THE WINDY CATEGORY BY MIDDAY
TODAY OR EARLY THIS AFTERNOON. WIND SPEEDS SHOULD CONTINUE TO REMAIN
IN THE WINDY CATEGORY THROUGH THE REMAINDER OF THIS AFTERNOON.
DEPENDING OF THE TIMING OF THIS EVENT...IT DOES APPEAR THAT THE
STRONGEST WINDS AFFECT THE PANHANDLES THIS EVENING AS THE COLD FRONT
MOVES THROUGH AND ESPECIALLY BY LATE TONIGHT AND INTO WEDNESDAY
MORNING ONCE THE SURFACE AND 700 MB LOWS EAST OF THE FORECAST AREA.
HIGH WIND DECISION TREE INDICATING THAT THE STRONGEST WINDS WILL BE
ACROSS THE EASTERN PANHANDLES OFF THE CAPROCK NEAR THE TX AND OK
STATE LINE. HIGH WIND DECISION TREE SUPPORTING HIGH WINDS ACROSS
MAINLY THE EASTERN HALF OF THE PANHANDLES TONIGHT AND EARLY
WEDNESDAY...WILL ISSUE HIGH WIND WATCH FOR THE ENTIRE PANHANDLES FROM
6 PM THIS EVENING UNTIL 12 PM WEDNESDAY. LATER SHIFTS WILL BE ABLE TO
REFINE THIS AREA AND UPGRADE OR ISSUE AN ADVISORY IF NECESSARY BASED
ON LATER MODEL RUNS.
WINDS GRADUALLY DIMINISHING WEDNESDAY AFTERNOON FROM WEST TO EAST AS
COOL SURFACE HIGH BUILDS DOWN INTO THE PANHANDLES. UPPER RIDGE FROM
THE SOUTHWESTERN STATES NORTHEAST ACROSS THE PLAINS STATES WILL KEEP
A DRY NORTHWESTERLY UPPER FLOW ACROSS THE PANHANDLES WITH MAINLY HIGH
CLOUDINESS AFFECTING THE FORECAST AREA. UPPER RIDGE FORECASTED TO
BUILD EASTWARD LATE THIS WEEK AS LEESIDE SURFACE TROUGH DEVELOPS. MAX
TEMPS CLIMBING BACK INTO THE 60S THURSDAY BEFORE ANOTHER COLD FRONT
FORECASTED TO PUSH ACROSS THE PANHANDLES FRIDAY. DRY NORTHWESTERLY
FLOW ALOFT INTO THE WEEKEND BECOMING MORE ZONAL AND SOUTHWESTERLY BY
EARLY NEXT WEEK. NEAR SEASONABLE TEMPS FRIDAY THROUGH THE WEEKEND
WITH A WARMING TREND BY EARLY NEXT WEEK AS LEE SIDE SURFACE TROUGH
DEVELOPS AND DEEPENS. WINDS SHOULD INCREASE BY EARLY NEXT WEEK.
FIRE WEATHER...
DECIDED TO ISSUE A FIRE DANGER STATEMENT FOR TODAY AS MINIMUM
RELATIVE HUMIDITIES NOT EXPECTED TO REACH 15 PERCENT OR LESS.
CONTEMPLATED GOING WITH A RED FLAG WARNING...HOWEVER TEMPORAL
CRITERIA ALONG WITH RH CRITERIA NOT FORECASTED TO BE MET. WIND SPEED
CRITERIA WILL BE CLOSE BUT MAY BE REACHED. HOWEVER...NOT CONFIDENT ON
TEMPORAL CRITERIA FOR WIND SPEEDS BEING MET. LATER SHIFTS WILL NEED
TO WATCH THIS CLOSELY AND MAY NEED TO UPGRADE TO A WARNING IF TIMING
OF SYSTEM FASTER THAN EXPECTED.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR ARMSTRONG-CARSON-COLLINGSWORTH-DALLAM-DEAF
SMITH-DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-
LIPSCOMB-MOORE-OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-
SHERMAN-WHEELER.
OK...HIGH WIND WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR BEAVER-CIMARRON-TEXAS.
&&
08/14Hazardous weather outlook, Nov 14, 1:00 PM CST, 1 hour 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST TUE NOV 14 2006
OKZ001>003-TXZ001>020-151200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST TUE NOV 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
...A HIGH WIND WATCH IS IN EFFECT THIS EVENING THROUGH WEDNESDAY
MORNING...
A DEEPENING LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE REGION
HELPING TO DRIVE A COLD FRONT TOWARDS THE AREA. AHEAD OF THE COLD
FRONT...BREEZY TO WINDY CONDITIONS WILL RESULT IN A VERY HIGH FIRE
DANGER. BOATERS WILL NEED TO EXERCISE CAUTION ON AREA LAKES.
AFTER THE FRONTAL PASSAGE THIS EVENING...SURFACE WINDS WILL INCREASE
OUT OF THE NORTH TO NORTHWEST POTENTIALLY REACHING SUSTAINED SPEEDS
OF 30 TO 45 MPH WITH GUSTS TO 55 MPH.
.DAYS TWO THROUGH SEVEN...
HIGH WINDS COULD LINGER INTO THE EARLY MORNING HOURS ON WEDNESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NUNEZ
High Wind, Hartley
- When
- November 14, 2:05 PM CST
- Where
- Hartley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Measured at the Dalhart ASOS three miles southwest of Dalhart.
High Wind, Oldham
- When
- November 14, 4:48 PM CST
- Where
- Oldham forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Vega.
High Wind, Moore
- When
- November 14, 5:27 PM CST
- Where
- Moore forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
Measured at the Dumas AWOS two miles west of Dumas.
High Wind, Hansford
- When
- November 14, 5:28 PM CST
- Where
- Hansford forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.278, -101.354 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Morse.
High Wind, Carson
- When
- November 14, 5:51 PM CST
- Where
- Carson forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Panhandle.
High Wind, Hutchinson
- When
- November 14, 5:57 PM CST
- Where
- Hutchinson forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
Measured at the Borger ASOS two miles north of Borger.
High Wind, Potter
- When
- November 14, 6:11 PM CST
- Where
- Potter forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
Measured at the Amarillo ASOS six miles east of Amarillo.
High Wind, Gray
- When
- November 14, 6:25 PM CST
- Where
- Gray forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
Measured at the Pampa AWOS five miles north-northwest of Pampa.
High Wind, Armstrong
- When
- November 14, 6:28 PM CST
- Where
- Armstrong forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Claude.
High Wind, Carson
- When
- November 14, 6:31 PM CST
- Where
- Carson forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Groom.
High Wind, Gray
- When
- November 14, 6:32 PM CST
- Where
- Gray forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
Measured at the Schoolnet site five miles west of Alanreed.
High Wind, Gray
- When
- November 14, 6:40 PM CST
- Where
- Gray forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
Measured at the Pampa Texas Mesonet station two miles east of Pampa.
High Wind, Ochiltree
- When
- November 14, 6:46 PM CST
- Where
- Ochiltree forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
Measured at the Perryton AWOS three miles east-northeast of Perryton.
High Wind, Hansford
- When
- November 14, 9:00 PM CST
- Where
- Hansford forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.278, -101.354 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Gruver.
High Wind, Lipscomb
- When
- November 14, 10:00 PM CST
- Where
- Lipscomb forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Lipscomb.
High Wind, Roberts
- When
- November 14, 10:00 PM CST to 11:00 PM CST
- Where
- Roberts forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Broadcast Media
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Miami.
High Wind, Wheeler
- When
- November 14, 10:00 PM CST to 11:00 PM CST
- Where
- Wheeler forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Broadcast Media
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Shamrock.
High Wind, Wheeler
- When
- November 14, 10:00 PM CST
- Where
- Wheeler forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Wheeler.
High Wind, Donley
- When
- November 14, 10:00 PM CST
- Where
- Donley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Clarendon.
High Wind, Collingsworth
- When
- November 14, 10:00 PM CST to 11:00 PM CST
- Where
- Collingsworth forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Broadcast Media
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
Measured at the Schoolnet site in Wellington.
High Wind, Hemphill
- When
- November 15, 1:00 AM CST to 2:00 AM CST
- Where
- Hemphill forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
Measured at the Canadian AWOS station.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, November 14 to 15, 20067 injured · $3.9 million · F3 · 31 events
- Tornadoes and Damaging Winds in Louisiana, November 14 to 15, 20061 death · 2 injured · $692,000 · F2 · 10 events
- Tornadoes and Damaging Winds in Mississippi, November 14 to 15, 20061 injured · $566,000 · F2 · 5 events
- Flash Flood and Flood in Arkansas, November 14 to 15, 20061 injured · $200,000 · 1 in hail · 11 events
- High Wind in Nevada, November 14, 2006$100,000 · 72 kt wind · 2 events
- High Wind in Kansas, November 14 to 15, 2006$40,000 · 53 kt wind · 12 events
- High Wind and Strong Wind in Texas, November 14 to 15, 2006$51,000 · 58 kt wind · 6 events
- High Wind in Nebraska, November 14, 20061 injured · $35,000 · 52 kt wind · 2 events
- High Wind in Oklahoma, November 14 to 15, 200662 kt wind · 21 events
- Strong Wind in Colorado, November 14, 2006$20,000 · 1 event
- High Wind in Kansas, November 14 to 15, 200661 kt wind · 12 events
- High Wind in Nebraska, November 14 to 15, 2006$15,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4532, 4533, 4539, 4540, 4542, 4543, 4545, 4546, 4548, 4549, 4551, 4552, 4553, 4554, 4556, 4558, 4560, 4561, 4562, 4564, 4559.